Hello everyone. Im doing fair. Here is my problem. I had been put on Lyrica for 2 months at 300mg per day. When I went to my PM doctor, he doubled my dose and I was taking it 2x a day. I started having double vision, dizzy, woozy, and felt like I was totally out of control. I told the doctor and they told me I had to wean myself off of it. 2 weeks at one cap per day, then 1 every other day for 1 week. In the meantime, he put me on gabapentin 300mg 3x a day. Ive been experiencing blue moods and my depression is worse. Im wondering if anyone else has ever experienced these symptoms. Im wondering if they'll subside when I finish tapering off the Lyrica. If anyone can help me, Id greatly appreciate it. My fibro is in full flare. Thanks for your help.
Seeking peace, Tee
Added 31 Jul 2012:
Well everyone, I see my orthopedic surgeon tomorrow. I'm hoping he will do something very soon. Between the frozen shoulder and my fibro flare, I can't take the pain. I've one more week on Lyrica, and then I'm done!!! I really appreciate all the prayers, thoughts, and support shown by everyone. You can't begin to know how important it is to know I can come here and ask for help. So many of you responded and offered encouragement and support. It means a great deal to me to have this support while going thru this headache of changing my meds. I will post tomorrow what happens at the surgeon. Thanks again for all the support. In peace, Tee
These abrupt changes definitely take a toll, and should level out over time. Wean yourself off? What an odd thing to tell a patient. Hang tight, and keep us posted.
28 Jul 2012
Tee, It is normal to feel mood swings right now. Stopping the Lyrica is mood changing. I don't understand why they had you on such a high dosage they were having you take anyways. I have taken 75 mg. 2x day for about 6 years .. Also on top of that the Hands Gabapentin also is mood altering. Give it a couple weeks for both meds. If it doesn't get better by then definately call your Dr. I Hope this helps, Kathy
Hi, as already mentioned, these 2 changes at the same time will take their toll on you. It's the rough before the smooth unfortunately. Please take care of yourself during this transition, if you work take some time off if possible, but don't isolate yourself. Do you have a close family and/or friends that you can talk to when you are feeling bad? Take a walk each day - get out of the house and get some fresh air. If you are feeling particularly depressed and feel as though you can't cope, call your doctor right away! Tapering is the best way to cease treatment of medication, so you are doing the right thing. Always know you can talk to us here.
28 Jul 2012
Hello Tee Alias seeking peace. I agree with the two previous comments. I'm afraid you'll have to be patient going through the mood changes. Not easy though. Hope your pain levels drop. Be well have a great weekend, pledge
28 Jul 2012
Tee, Back when I used Lyrica, I was on a dose similar to yours. I took 200mg in the morning, 100mg in the afternoon, & 300mg at bedtime (nights are the worst for me). When I decided to stop taking it for financial reasons, my doctor also weaned me off but at a much slower rate. It sounds like you were (for lack of a better word) overdosing on the Lyrica. To go from 300mg to 600mg/day is a HUGE jump!! Slowly weaning off Lyrica is important because you can have symptoms including insomnia, nausea, headache, and diarrhea. Weaning should be gradual over a minimum of 1 week rather than discontinuing the drug abruptly. I took 3 weeks to stop Lyrica which also allowed time for the gabapentin to build up in my system & honestly I think that helped a ton! I hope you start feeling better soon!! :-)
28 Jul 2012
hi Tee, From what you've been through, who wouldn't be depressed?! I hate to write this, but gabapentin can cause a bit of depression at first. It sure did for me, and a depressed mood is listed on the pharm printout, or i should say it was listed on my print out. the depressed mood (for me) has gone away now, thank God. so, wait it out. bet you feel much better in a week. good luck
Dearest Tee, I'm so sorry you're going through such a rough patch. I've been offline a couple days due to a massive migraine, always fun, and come back to see you're suffering as much as you are. I wish I had some practical advice to give that would make it all better, but I'm completely out. Between the med changes, the fb flare and just the basic stress of it all, it's no wonder you're feeling blue and out of control of it all. I'm hoping that your upcoming visit to the ortho dr will at least give you some definitive answers as far as your shoulders go. Sometimes answers, even the ones we don't like, can give us back a sense of control. In the meantime, hang in there. Hopefully the changes you're going through with the meds will even themselves out soon and give you some relief. You're in my thoughts and my prayers and always welcome to come to me whenever you need a friendly shoulder! Hugs, Lisa
29 Jul 2012
Hi Tee, sorry that your really suffering at the moment, if I could give you the advice you are looking for and wave my magic want and make you feel better, or at least get you through this quicker I would. I remember a while back I tried to come of the lyrica to see if I needed to be on the dose I was on, I went through withdraw and after a week of suffering I could not do it anymore. I was not as strong as I am now, and you are a strong women also. Hang in there with the Gabapentin you need to give your body time to get use to the medication, I know probably not what you want to hear. But when you get so many people saying the same thing, it must have some truth in those words. I am also hoping your Dr's appointment will give you the answers and help your looking for, take care my friend. Liz.
29 Jul 2012
Hi Tee, sorry to hear you are still having so many problems. We haven't had rain since the first of June & the dryer air was helping my fibro quite a bit. Now that it's rained & the humidity is back agin, well you know the rest of the story! Also have been sick for a month now so haven't been able to keep uplike I usually do. Sorry I haven't been here to support you. I sure miss Ter, don't you? Mar, Ter, & Tee. We were the 3 weren't we? I think your doc gave you a great taper from the Lyrica. I found I couldn't take it either as it gave me HBP & water retention of over 25 pounds. Sure feel a lot better off of it! Never thought Id say that as it seemed to help the fibro pain, but Wow! since dropping the water wight in less than a month(8 lbs in one day)I feel better just from that alone. Keep trying to strecth even tho it hurts. I do that every few minutes even sitting here in my computer chair.
Don"t want to sit in one postition for long. Probably look like I'm having a fit or something with the legs strechtes & such, but it does help. Hope you find that road to peace... Mary
29 Jul 2012
you already have so many good answers the only thing i can add... lyrica made me so dizzy an upset stomach,,, truly hopeing you have a brighter tomorrow
31 Jul 2012
Since I had to wean off a drug called Trazadone, I remember the nightmare it was. The Nuerodoctor told me to stop the drug (nothing about tapering off). It really sucked, My youngest and I were shopping for her school clothes and I got flushed and sat on the floor for awhile, then we made a quick exit from the store because I knew it would trigger a siezure and it did!
Good Luck, but if it remains an issue I would call the doctor for sure. Sometimes I wait too long before I call my doctor and it just makes things that much worse for me!
3 Aug 2012
Hi Tee, I see you've had a lot of information about your situation. I 'got off' Lyrica in a month's time. It was rough, but I wanted to get it out of my system. It never helped with the pain. Before I was put on Lyrica, I tried gabapentin twice--never did a bit of good for the pain, and the dizziness and 'creepy feelings' were too much to handle. Yuk! Right now I'm taking LDN (low dose naltrexone). I've been on the 4.5 dose for about 2 1/2 weeks. The jury is still out on this. I'm hoping that it works. I had the 'frozen shoulder' a few years back. I went to PT and it never seemed to help. They'd bring out the boss and try to figure out why I wasn't getting any better. It was probably worse due to the fibro (isn't everything??? ). I kept doing the exercises with the stretchy band they gave me and eventually it got better.
I hope something works for you. People just don't understand what we've got to deal with.
That's all I've got.
4 Aug 2012
Hello Tee! What I am about 2 share w/u is solely based on my own personal experience(s) w/coming off Lyrica. I have lost weight, no longer have blurred vision & have energy once again! However, I was ALREADY taking Neurontin (Gabapentin) 600mg-3 x's daily 4 my Fibro pain, anxiety & depression. I currently went off Zoloft-switching 2 Cymbalta (moods r better-helps Fibro pain ALOT) & I have never felt better. Unfortunately the Fibro pain is daily & sometimes worse than others. But all in all, going off Lyrica was, 4 me, the best decision I've made in a long time. Hope I have helped in some way. B safe! ~Ladydragonfly
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.